MAUDE Adverse Event Report: DEPUY MITEK SKID ROD W/HANDLE 2/0-0 SUTURE EA; BONENAIL GUIDEWIRE

DEPUY MITEK SKID ROD W/HANDLE 2/0-0 SUTURE EA; BONENAIL GUIDEWIRE
Catalog Number 214502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate evaluation statement: the complaint device was received and evaluated.Visual observation reveals that the proximal end of the device is separated from the shaft, confirming the complaint.This device is reusable and this failure is typically observed due to heavy usage over a period of time.Visually, the device looks worn and the laser markings are slightly faded indicating they are old and heavily used.This complaint can be confirmed.The failure can be attributed to normal field wear.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4) - incomplete.The lot number is currently unavailable.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder repair surgical procedure, it was observed that the backend of the customer's skid rod with handle 2/0-0 suture (knot pusher) that was welded together came apart.The sales rep stated that the device did not come apart in the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep could not provide a lot number for the device but stated that the device is a couple months old and used once or twice.The sales rep was not present for the case therefore could not provide any further information.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SKID ROD W/HANDLE 2/0-0 SUTURE EA
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7792885
Report Number1221934-2018-54040
Device Sequence Number16423217
Product Code LXH
UDI-Device Identifier10886705003686
UDI-Public10886705003686
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2015
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1